News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Non-itching red abdominal and chest rash


 DC1970 - Tue Jan 01, 2008 7:37 pm

I have a red irregular rash spread across my abdomen and chest (but no further). I have had it for at least 2 weeks. It started as tiny widely separated red bumps, but now some groups of tiny red bumps with red patchiness between them have formed. It does not itch or hurt, but the skin is slightly sensitive to the touch, perhaps (but not enough to notice if I don't think about it). It resembles a heat rash a bit, or some kind of contact dermatitis (like you might get from handling fiberglass insulation), except that I can't think of anything I am doing or wearing that is only touching my abdomen and chest. The only thing I have been in physical contact with lately that is out of my ordinary life are some puppies that one of my adult dogs had. I do remember one night a few weeks ago (pre-rash) having a sensation that my "skin was crawling." I fell asleep and the sensation didn't recur. I haven't yet tried any medications or creams.

I have posted a photo of the rash at http://snipurl.com/1wbai

Thanks for your help.

DC
 Debbie Miller, RN - Tue Jan 08, 2008 9:51 am

User avatar Rashes can be very difficult to diagnose and sometimes they occur for no identifiable reason. If it was an allergic rash, most likely you would have itching and/or burning. If it doesn't go away on its own (and you may never know why you got it), you should see a dermatologist. There are many skin conditions that result in rashes, most of which are not serious. Contact dermatitis, psoriasis, or other causes can be treated with over-the-counter topical corticosteroids. Apply a thin layer and this is not for prolonged use. If you see no improvement in a few days, discontinue use.

Best wishes to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here